10 yr old son started abilify & stratera

Discussion in 'General Parenting' started by countrygirl1498, Jan 13, 2013.

  1. countrygirl1498

    countrygirl1498 New Member

    Hi everyone,

    First time on a forum like this. My son started with anxiety & depression in 4th grade, he is now in 5th. He has generalized anxiety but also seperation anxiety being away from me. He doesn't like himself and struggles socially. He is now taking 5mg of Abilify and 10mg of Stratera which seems to be working, although he gets dizzy and has headaches. I'm hoping these symtoms go away with time. Has anyone had their child on these medications and was your child experiencing these symtoms? Funny how alone you feel having a child with this disorder, comforting to know it's not a unique thing with just my child. Any responses would be comforting and helpful. Thank you
     
  2. HaoZi

    HaoZi Guest

    My daughter did well on those medications for a year or so (she had new medications added later that threw everything off and outgrew those medications as well).
     
  3. justour2boys

    justour2boys Momto2Boys

    We are using Strattera with with my oldest difficult child. He had some of the side effects you mentioned and a few more, so we are giving it to him in the evening right after dinner so it is on a full stomach. This dosage time seems to work best for him and the side effects are well mananged. Also, we added a stimulant (Concerta) but we are giving that to him in the morning and the combo is working well for him and us!
     
  4. InsaneCdn

    InsaneCdn Well-Known Member

    Who did the evaluation that came up with the diagnosis?
    Because... it would be unusual for anxiety to kick in at grade 4, without some sort of trigger or cause.
    And whatever that trigger or cause is, probably needs to be dealt with, "in addition".
    What else is going on?

    Strattera isn't an anxiety medication, AFAIK. It's used for ADHD, a non-stimulant, and does have side effects but they do go down over time (took us about 8 weeks to break in Strattera).
     
  5. buddy

    buddy New Member

    My son has not been on those medications, but he does take medications where he initially gets headaches and dizzy (even when we up the doses) but his body adapts and the symptoms leave. Not sure if that is a characteristic of the medications you are talking about but just sharing.

    So interesting that this started in fourth grade. I have a nephew who has anxiety and separation issues at times. He has lots of friends and pushes through but much more comfortable at home. But he has always been an anxious child. Just got worse toward middle school.

    I hope the medications and any therapy you are using will help him. No child should have to deal with that. Big hugs to you and to him!
     
  6. Wiped Out

    Wiped Out Well-Known Member Staff Member

    My son takes straterra and doesn't have any side effects. He only took Abilify for a very short time because for him it turned out to be something he can never take again so I'm not sure what the usual side effects are.
     
Loading...